Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


drug holiday ?
Jul 30, 2006

I was diognosed in 92, started meds in 99. I think the lowest my tcells were in the 500's and viral at 111,000. My doctor mentioned it maybe ok to stop meds for awhile because my tcell are at 1387 and my viral is at -50. Should i take chance on stopping for awhile and if so will I gain all my fat back . I have been on Trizivir and viread for over 2 yrs now. thankyou in advance

Response from Dr. Pierone

Hello and thanks for posting.

Although the SMART study showed worse outcomes with treatment interruption this trial included mainly people who had lower CD4 counts when they originally started therapy.

Another study recently presented at the 2006 Retrovirus meeting that is relevant to your situation was ACTG 5170. This trial enrolled subjects who had initiated HAART with CD4 lymphocyte counts above 350 cells. Treatment was withdrawn and was found to be generally safe.

If you do stop therapy it is not clear if you will regain all of the fat that you have lost, but you should see improvement over time.

Best of luck to you!



Previous
Severe seroconversion, treatment and future
Next
Follow up on lymphoma

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement